Alert archive / Georgia / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 44, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jun 11, 2014, 2:54 PM EDT for 5 counties in Georgia; Jasper County, South Carolina. It was in force for 66 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2014, 2:54 PM EDT (18:54 UTC)
- Expired
- Jun 11, 2014, 4:00 PM EDT
- In force
- 66 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Bryan County, GA, Bulloch County, GA, Chatham County, GA, Effingham County, GA, Liberty County, GA, Jasper County, SC
The radar
The Charleston,SC radar (KCLX), 46 km from the middle of the area, began a volume at 18:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 3:04 PM EDT | TSTM WND DMG | 2 W Pineora, GA | EFFINGHAM COUNTY WARNING POINT REPORTED ONE TREE DOWN ON POWERLINE AND ON FIRE ALONG HEIDT LANDING ROAD. |
| Jun 11, 3:25 PM EDT | TSTM WND DMG | 3 E Springfield, GA | EFFINGHAM COUNTY WARNING POINT REPORTED ONE TREE DOWN ON POWERLINE ALONG HIGHWAY 119. |
| Jun 11, 3:50 PM EDT | TSTM WND GST 46 | Savannah Airport, GA | 40 KNOT WIND GUST MEASURED AT THE SAVANNAH INTERNATIONAL AIRPORT. |
| Jun 11, 3:53 PM EDT | HAIL 1 | 1 N Savannah Airport, GA | PUBLIC REPORTED DIME TO QUARTER SIZE HAIL AND LIGHTNING STRIKE TO A RAILROAD CROSSING GATE. DAMAGE TO CROSSING GATE UNKNOWN. |
| Jun 11, 4:07 PM EDT | TSTM WND DMG | 3 N Purysburgh, SC | SOUTH CAROLINA HIGHWAY PATROL REPORTS TREE DOWN ALONG PURRYSBURG ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 6.9 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 103 J/kg
- Mixed-layer CIN
- -208 J/kg
- Mixed-layer LCL
- 1491 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
332 WUUS52 KCHS 111854 SVRCHS GAC029-031-051-103-179-SCC053-112000- /O.NEW.KCHS.SV.W.0044.140611T1854Z-140611T2000Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 254 PM EDT WED JUN 11 2014 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR PORTIONS OF... BULLOCH COUNTY IN SOUTHEAST GEORGIA... EFFINGHAM COUNTY IN SOUTHEAST GEORGIA... LIBERTY COUNTY IN SOUTHEAST GEORGIA... BRYAN COUNTY IN SOUTHEAST GEORGIA... JASPER COUNTY IN SOUTHEAST SOUTH CAROLINA... CHATHAM COUNTY IN SOUTHEAST GEORGIA... * UNTIL 400 PM EDT * AT 255 PM EDT...RADAR DETECTED SEVERE THUNDERSTORMS...ALONG A LINE EXTENDING FROM BLITCHTON TO 10 MILES SOUTH OF MELDRIM...MOVING NORTHEAST AT 15 MPH. PREPARE NOW FOR... DAMAGING WINDS IN EXCESS OF 60 MPH... HAIL UP TO QUARTER SIZE... * SOME LOCATIONS IN THE WARNING INCLUDE... BLITCHTON...MELDRIM...EDEN...MARLOW...PINEORA...GUYTON... BLOOMINGDALE... PRECAUTIONARY/PREPAREDNESS ACTIONS... REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS SAFE TO DO SO. && LAT...LON 3257 8118 3207 8101 3193 8143 3231 8152 TIME...MOT...LOC 1855Z 244DEG 14KT 3224 8142 3201 8137 $$
2 follow-up statements
096 WWUS52 KCHS 111923 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 323 PM EDT WED JUN 11 2014 GAC031-179-111934- /O.CAN.KCHS.SV.W.0044.000000T0000Z-140611T2000Z/ BULLOCH GA-LIBERTY GA- 323 PM EDT WED JUN 11 2014 ...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF BULLOCH AND LIBERTY COUNTIES HAS BEEN CANCELLED... LAT...LON 3197 8134 3237 8144 3257 8118 3207 8101 TIME...MOT...LOC 1924Z 244DEG 14KT 3237 8132 3203 8125 $$ GAC029-051-103-SCC053-112000- /O.CON.KCHS.SV.W.0044.000000T0000Z-140611T2000Z/ EFFINGHAM GA-BRYAN GA-JASPER SC-CHATHAM GA- 323 PM EDT WED JUN 11 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT FOR PORTIONS OF EFFINGHAM...BRYAN...JASPER AND CHATHAM COUNTIES... AT 324 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM SPRINGFIELD TO I-16/I-95 INTERCHANGE...MOVING NORTHEAST AT 15 MPH. PREPARE NOW FOR THE FOLLOWING HAZARDS... DAMAGING WINDS IN EXCESS OF 60 MPH... HAIL UP TO QUARTER SIZE... SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... PURYSBURGH...BLOOMINGDALE...CLYO...EBENEZER...GARDEN CITY...GUYTON... MARLOW...MEINHARD...MELDRIM...MONTEITH...PINEORA...POOLER...PORT WENTWORTH...RINCON...SAVANNAH...SPRINGFIELD...STILLWELL...HUTCHINSON ISLAND...I-16/I-95 INTERCHANGE...SAVANNAH AIRPORT AND SAVANNAH HISTORIC DISTRICT. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMAIN ALERT. WEATHER CONDITIONS WILL RAPIDLY DETERIORATE AS STORMS APPROACH. SEEK SHELTER IN A STURDY BUILDING...MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER... YOU ARE WITHIN STRIKING DISTANCE. TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. && LAT...LON 3197 8134 3237 8144 3257 8118 3207 8101 TIME...MOT...LOC 1924Z 244DEG 14KT 3237 8132 3203 8125 $$
001 WWUS52 KCHS 111947 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 347 PM EDT WED JUN 11 2014 GAC029-111957- /O.CAN.KCHS.SV.W.0044.000000T0000Z-140611T2000Z/ BRYAN GA- 347 PM EDT WED JUN 11 2014 ...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF BRYAN COUNTY HAS BEEN CANCELLED... LAT...LON 3200 8125 3239 8137 3257 8118 3207 8101 TIME...MOT...LOC 1947Z 244DEG 14KT 3241 8122 3207 8116 $$ GAC051-103-SCC053-112000- /O.CON.KCHS.SV.W.0044.000000T0000Z-140611T2000Z/ EFFINGHAM GA-JASPER SC-CHATHAM GA- 347 PM EDT WED JUN 11 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT FOR PORTIONS OF EFFINGHAM...JASPER AND CHATHAM COUNTIES... AT 347 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM STILLWELL TO SILK HOPE...MOVING NORTHEAST AT 15 MPH. PREPARE NOW FOR THE FOLLOWING HAZARDS... DAMAGING WINDS IN EXCESS OF 60 MPH... HAIL UP TO QUARTER SIZE... SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... PURYSBURGH...CLYO...EBENEZER...GARDEN CITY...MEINHARD...MONTEITH... POOLER...PORT WENTWORTH...RINCON...SAVANNAH...SPRINGFIELD... STILLWELL...HUTCHINSON ISLAND...I-16/I-95 INTERCHANGE...SAVANNAH AIRPORT AND SAVANNAH HISTORIC DISTRICT. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER... YOU ARE WITHIN STRIKING DISTANCE. TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. && LAT...LON 3200 8125 3239 8137 3257 8118 3207 8101 TIME...MOT...LOC 1947Z 244DEG 14KT 3241 8122 3207 8116 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:06 PM EDT, 48 minutes earlier.
Area forecast discussion, Jun 11, 2:06 PM EDT, 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 206 PM EDT WED JUN 11 2014 .SYNOPSIS... A TROUGH OF LOW PRESSURE WILL DEVELOP OVER THE SOUTHEAST STATES AND PERSIST THROUGH EARLY NEXT WEEK BEFORE HIGH PRESSURE REBUILDS OVER THE WESTERN ATLANTIC. && .NEAR TERM /THROUGH TONIGHT/... WATER VAPOR IMAGERY CLEARLY DEPICTS THE ABUNDANT ENERGY AND MOISTURE DOWNSTREAM OF A ROBUST UPPER TROUGH AXIS CURRENTLY STRETCHING ACROSS THE OHIO AND MISSISSIPPI VALLEYS. DEEP MOISTURE CONTINUES TO STREAM NORTHWARD FROM THE GULF OF MEXICO AND CARIBBEAN...SUPPORTING PERSISTENT CONVECTION ACROSS NORTHERN FLORIDA AND SOUTHERN GEORGIA DURING THE LATE MORNING/EARLY AFTERNOON TIME FRAME. THE WEAKENING UPPER RIDGE ACROSS THE EAST COAST SUGGESTS LESS SUBSIDENCE AND LOWERING HEIGHTS ALOFT...SUPPORTING BETTER CONVECTIVE COVERAGE TODAY AND PERHAPS SLIGHTLY LOWER TEMPERATURES. WILL LEAN TOWARD LOW LEVEL THICKNESS VALUES FOR HIGH TEMPERATURES TODAY...INDICATING LOWER 90S AWAY FROM THE LOCALLY COOLER COASTLINE. ANALYSIS OF HIGH RESOLUTION MODELS CONTINUES A PREFERENCE TOWARD THE NSSL WRF SOLUTION THAT HAS HAD DECENT VERIFICATION DURING THE PAST FEW DAYS. AS SUCH...LITTLE CHANGE WAS NEEDED TO THE ONGOING THUNDERSTORM FORECAST THROUGH THE AFTERNOON. ACTIVITY SOUTH OF THE ALTAMAHA RIVER HAS STEADILY SHIFTED NORTH INTO GEORGIA ZONES ALONG AND WEST OF INTERSTATE 95...WHILE A NORTH/SOUTH ORIENTED LINE HAS DEVELOPED WELL INLAND OF THE FORECAST AREA. AT THE SAME TIME...ISOLATED SHOWERS/THUNDERSTORMS HAVE INITIATED ALONG THE SEABREEZE JUST TO THE NORTH OF THE FORECAST AREA. THE SEABREEZE WILL STEADILY PUSH INTO INLAND SOUTH CAROLINA DURING THE NEXT FEW HOURS...POSSIBLY REDUCING THUNDERSTORM COVERAGE INITIALLY FOR THE CHARLESTON TRI COUNTY AND SOUTH CAROLINA COASTLINE. CONVECTIVE COVERAGE WILL IMPROVE FARTHER TO THE SOUTH...AS THE ACTIVITY PROGRESSING INTO THE REGION FROM FLORIDA LIKELY INTERACTS WITH SEABREEZE CONVECTION NEAR COASTAL GEORGIA AND INLAND SOUTH CAROLINA. ORGANIZATION AND COVERAGE OF THUNDERSTORMS WILL FURTHER IMPROVE BY LATE AFTERNOON...WITH RATHER STRONG FORCING FOR ASCENT EXPECTED ONCE THE REGION BECOMES LOCATED BENEATH THE RIGHT ENTRANCE REGION OF THE UPPER JET AND UPPER LEVEL DIVERGENCE INCREASES. IN ADDITION...MODELS DEPICT STRONGER SHORTWAVES ALONG THE EASTERN PERIPHERY OF THE TROUGH LIFTING NORTHEAST ACROSS THE AREA. MODIFICATION OF MODEL FORECAST SOUNDINGS FOR HIGH TEMPERATURES IN THE LOWER 90S AND DEWPOINTS AROUND 70 PRODUCE CAPE VALUES BETWEEN 2000 AND 3000 J/KG AND DOWNDRAFT CAPES OF 500 TO 1000 J/KG. ALTHOUGH DEEP LAYER SHEAR WILL BE LIMITED...THE COMBINATION OF THE ABOVE FACTORS AND FORCING FOR ASCENT WITH THE PASSING SHORT WAVE WILL RESULT IN ORGANIZATION OF THUNDERSTORMS WITH THE POTENTIAL FOR SOME TO BECOME STRONG OR SEVERE THIS AFTERNOON AND EVENING...ESPECIALLY ACROSS SOUTHEAST GEORGIA AND INLAND SOUTHEAST SOUTH CAROLINA. THE PRIMARY THREATS ARE DAMAGING WIND AND LARGE HAIL. IT SHOULD BE NOTED THAT FREQUENT TO EXCESSIVE LIGHTNING IS ALSO EXPECTED WITH MANY OF THE THUNDERSTORMS...SIMILAR TO THE PAST COUPLE OF DAYS. OVERNIGHT...THE BULK OF THE CONVECTION SHOULD COME TO AN END AS THE EVENING PROGRESSES...SO GENERALLY RAIN-FREE CONDITIONS ARE EXPECTED LATE TONIGHT. DEBRIS CLOUDINESS COULD LINGER...MAKING THE SKY COVER FORECAST RATHER UNCERTAIN. OVERALL...LOW TEMPERATURES ARE EXPECTED TO BE IN THE UPPER 60S TO LOWER 70S ACROSS MUCH OF THE AREA. && .SHORT TERM /THURSDAY THROUGH SATURDAY/... THURSDAY...THE UPPER TROUGH WILL BE CENTERED OVER OUR INLAND AREAS...RESULTING IN A VEERING WIND PROFILE IN THE LOW AND MID LEVELS. MODEL SOUNDINGS SHOW A MODEST 800 MB CAP DEVELOPING BY EARLY AFTERNOON...WHILE VEERING LOW-LEVEL FLOW MIXES SURFACE DEWPOINTS INTO THE MID/UPPER 60S INLAND DURING THE AFTERNOON. THE DEEP SW TO WSW FLOW IN LOW-LEVELS WILL KEEP THE SEA BREEZE PINNED NEAR THE COAST UNTIL MID AFTERNOON WHEN IT PUSHES INLAND. ONCE IT MOVES INLAND LATER IN THE AFTERNOON IT COULD SPUR SOME SHOWERS AND TSTMS. IT LOOKS AS THOUGH OUR BEST CHANCE FOR CONVECTION WILL BE DURING THE MID TO LATE AFTERNOON ONCE UPSTREAM SHORTWAVE ENERGY PUSHES EAST...POSSIBLY ACCOMPANIED BY A CLUSTER OF SHOWERS AND TSTMS. HIGH TEMPS WILL REACH CLOSE TO 90 DEGREES. FRIDAY...THE UPPER TROUGH WILL SHIFT OFFSHORE WITH SHORTWAVE RIDGING DURING THE AFTERNOON. MODEL TIME SECTIONS SHOW THE PROFILE FURTHER VEERING WITH FAIRLY DEEP WEST-SOUTHWEST FLOW DURING THE DAY. THE SEA BREEZE LOOKS LATE AND WEAK...REDUCING ITS AVAILABILITY FOR TRIGGERING CONVECTION. DEWPOINTS WILL LIKELY MIX OUT AGAIN DURING THE AFTERNOON. HOWEVER...THE MODELS STILL HANG ONTO A WEAK SURFACE TROUGH INLAND WHICH COULD ALLOW FOR ISOLATED TO SCATTERED AFTERNOON AND EVENING SHOWERS AND TSTMS...ESPECIALLY IF OUTFLOW BOUNDARIES BEGIN TO INTERACT. HIGHS WILL BE 87-91. SATURDAY...ANOTHER WEAK UPPER LOW APPROACHES FROM THE WEST WHILE A SURFACE TROUGH HANGS ON ACROSS INLAND AREAS. THE SEA BREEZE SHOULD DEVELOP A BIT EARLIER IN THE DAY ALTHOUGH THE GRADIENT DOES NOT LOOK TERRIBLY STRONG. SCATTERED SHOWERS AND TSTMS EXPECTED AGAIN... PRIMARILY INLAND FROM THE COAST AND LATER IN THE DAY IF UPSTREAM ACTIVITY BECOMES SOMEWHAT ORGANIZED AND SHIFTS SOUTHEAST. HIGHS WILL BE IN THE LOWER 90S. && .LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/... THE REMNANTS OF THE UPPER TROUGH WILL LIFT OUT OF THE AREA SATURDAY NIGHT AND SUNDAY...WITH UPPER RIDGING DURING THE EARLY TO MIDDLE PART OF NEXT WEEK. THE INFLUENCE OF THE UPPER TROUGH ON SUNDAY COULD ALLOW FOR SLIGHTLY BETTER DAYTIME CONVECTIVE COVERAGE BEFORE WE RETURN TO A MORE ISOLATED SHOWER/TSTM PATTERN MONDAY THROUGH WEDNESDAY. HIGHS WILL BE IN THE LOWER 90S AND LOWS IN THE LOWER 70S. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... THUNDERSTORM ACTIVITY IS SPREADING INTO SOUTHEAST GEORGIA BY EARLY AFTERNOON AND EXPECT COVERAGE TO INCREASE OVERALL DURING THE NEXT SEVERAL HOURS. HOWEVER...UNCERTAINTY IN THE DETAILS OF COVERAGE TRENDS SUGGESTS KEEPING A MAINLY PERSISTENCE FORECAST FOR THE 18Z TAF ISSUANCE...INDICATING VCTS AT BOTH TERMINALS UNTIL EARLY EVENING. WILL INDICATE MORE CONFIDENCE OF THUNDERSTORM IMPACTS AT KSAV BY INCLUDING A TEMPO GROUP FOR TSRA AND MVFR VSBYS FROM 18Z TO 22Z. PREFER TO WAIT UNTIL TRENDS BECOME MORE CLEAR BEFORE ADDING SPECIFIC MENTION OF TSRA TO THE KCHS FORECAST...ESPECIALLY SINCE SEABREEZE CONVECTION COULD BE DELAYED UNTIL THE BOUNDARY IS WEST OF THE TERMINAL. TEMPORARY REDUCTIONS IN CEILINGS/VISIBILITIES AND ERRATIC/GUSTY WINDS ARE POSSIBLE WITH ANY THUNDERSTORMS...AS IS EXCESSIVE LIGHTNING. SHOWER/THUNDERSTORM POTENTIAL IS EXPECTED TO DECREASE DURING THE EVENING AND OVERNIGHT HOURS. EXTENDED AVIATION OUTLOOK...MODERATE RISK FOR BRIEF FLIGHT RESTRICTIONS AT EITHER TERMINAL EACH AFTERNOON/EARLY EVE DUE TO SHOWERS/THUNDERSTORMS. && .MARINE... TODAY AND TONIGHT...HIGH PRESSURE WELL OUT IN THE ATLANTIC WILL MAINTAIN A SOUTH TO SOUTHWEST FLOW ACROSS THE WATERS. SOME ENHANCEMENT IS EXPECTED ALONG THE LAND-SEA INTERFACE THIS AFTERNOON AND EVENING WITH THE SEA BREEZE...BUT OVERALL WINDS WILL REMAIN 15 KT OR LESS. SEAS WILL RANGE FROM 2-3 FT...HIGHEST ACROSS THE OUTER GA WATERS. THURSDAY THROUGH MONDAY...ATLANTIC HIGH PRESSURE WILL REMAIN THE DOMINANT FEATURE. SOUTH TO SOUTHWEST FLOW WILL PREVAIL...WITH MODEST AFTERNOON SEA BREEZE CIRCULATIONS DEVELOPING ALONG THE COAST. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && NEAR TERM...WMS SHORT TERM...JRL LONG TERM...JRL AVIATION...WMS/JRL MARINE...JAQ/JRL
Hazardous weather outlook, Jun 11, 4:46 AM EDT, 10 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 446 AM EDT WED JUN 11 2014 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-121000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 446 AM EDT WED JUN 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORMS...NUMEROUS SHOWERS AND THUNDERSTORMS WILL AFFECT THE AREA THIS AFTERNOON INTO THIS EVENING. THERE IS THE POTENTIAL FOR SOME OF THESE THUNDERSTORMS TO BECOME SEVERE...CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL. IN ADDITION...EXCESSIVE LIGHTNING AND LOCALLY HEAVY RAINFALL ARE POSSIBLE WITH ANY THUNDERSTORMS THAT OCCUR. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.
In the hours before
Special weather statement, Jun 11, 2:25 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
225 PM EDT WED JUN 11 2014
GAZ088-100-101-116>119-137>141-111930-
BULLOCH-COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL
MCINTOSH-EFFINGHAM-INLAND BRYAN-INLAND CHATHAM-INLAND LIBERTY-INLAND
MCINTOSH-LONG-SCREVEN-
225 PM EDT WED JUN 11 2014
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...BULLOCH...
EFFINGHAM...LIBERTY...BRYAN...CHATHAM...LONG AND MCINTOSH COUNTIES
THROUGH 330 PM EDT...
AT 223 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM AKINS TO WOLF
ISLAND...MOVING NORTH AT 15 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
FAIRHOPE...BAY...ARCOLA...SOUTH NEWPORT...BROOKLET...SOMERSET...
GRIMSHAW...PRETORIA...STATESBORO..STILSON...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3131 8134 3132 8139 3240 8181 3276 8153
3173 8112 3168 8113 3162 8113 3155 8117
3152 8117 3148 8119 3140 8126 3137 8125
3138 8126 3138 8128 3143 8132 3138 8130
3136 8127 3129 8130
TIME...MOT...LOC 1825Z 198DEG 14KT 3232 8160 3139 8134The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 8:21 PM EDT | Special Weather Statement | CHS | Tattnall | 24 min |
| Jun 10, 8:22 PM EDT | Special Weather Statement | CHS | Tattnall | 23 min |
| Jun 10, 8:47 PM EDT | Severe Thunderstorm Warning | CHS | Evans, Tattnall | 58 min |
| Jun 10, 9:42 PM EDT | Special Weather Statement | CHS | Bulloch | 33 min |
| Jun 10, 10:09 PM EDT | Special Weather Statement | CHS | Bulloch, Candler, Jenkins | 36 min |
| Jun 10, 10:41 PM EDT | Special Weather Statement | CHS | Jenkins | 49 min |
| Jun 11, 2:25 PM EDT | Special Weather Statement | CHS | Bryan, Bulloch, Liberty, McIntosh | 65 min |
| Jun 11, 3:18 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Chatham | 42 min |
| Jun 11, 4:00 PM EDT | Severe Thunderstorm Warning | CHS | Chatham, Effingham | 49 min |
| Jun 11, 4:01 PM EDT | Special Weather Statement | CHS | Jenkins | 44 min |
| Jun 11, 4:35 PM EDT | Areal Flood Advisory | CHS | Jenkins | 115 min |
| Jun 11, 5:54 PM EDT | Flash Flood Warning | CHS | Jenkins | 3 hr |
| Jun 11, 6:19 PM EDT | Special Weather Statement | CHS | Evans, Tattnall | 26 min |
| Jun 11, 6:26 PM EDT | Special Weather Statement | CHS | Candler, Jenkins | 49 min |
| Jun 11, 6:49 PM EDT | Special Weather Statement | CHS | Screven | 41 min |
| Jun 11, 2:20 PM EDT | Special Marine Warning | CHS | 115 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2014Severe Thunderstorm Warnings in South Carolina, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.